Thank you all for your wise words and advice. I'm sitting typing this with blurry vision, it's touched me just to read what you've written. I cry easily these days, and shout easily as well which I never used to do. My poor husband thank goodness is very understanding.
Well I'm definitely going to try to take mum out for a wee run in the car first, hopefully starting tomorrow so I'll take her big warm coat and rug with me as it's freezing tonight. If we get on ok with that there is a small restaurant not far away I'll take her to for coffee and then all being well I'll take her for Christmas. I know you're right, even if she can't express it I'm sure she'll like the attention. It's difficult though when she's asleep so much of the time. I'm so annoyed she's sleeping away the short time I have with her, not with her of course but with the psychiatrist.
BTW she's not on any AD drugs now - she was on Memantine which she's been on for a few years now but in the summer her psychiatrist said it probably wouldn't be working after all this time and we might as well stop it. No adverse affects were mentioned and I didn't ask. I was advised to reduce the dose gradually over four weeks, which meant that she was finally off them at the beginning of October, just when she fell and went into hospital. And then they said she was hallucinating (she's been doing this for a while but so what?) restless (she wanted to walk around, they wouldn't let her) and aggressive (she's deaf as well as having AD and they shout in her face and then immediately do something to her and she is taken by surprise and being sedated she was lashing out).
I've been blaming her change in behaviour on sedation but now I'm wondering if the withdrawal of Memantine has anything to do with it. I read something recently on the net about a lady whose behaviour got worse when Memantine was withdrawn eg aggression, depression, and she changed back when it was restarted. However, this story was on a Merck site so not sure if I should believe it and I know Mum's doctor won't! Has anyone got any experience of this? Mum is now on two dozes of Trazodone and two of an atypical anti-psychotic, Amisulpride, which I believe is not approved by the FDA in the States. Amisulpride is supposed to have some anti-depressant effects, and Trazodone is sedative, anxiolytic and anti depressive. And it also has lots of side effects - confusion! slurred speech, drowsiness, difficulty in concentration, lethargy, and lots of others.
If I were brave enough I'd take Mum home and look after her myself but I'm not good if I miss too much sleep and they tell me she gets up a few times a night. But it remains a possibility.
I'll let you know how I get on with trying to take her out. I'm hoping to see the doc on Friday so will discuss it with her. It was a trusted nurse who was putting the pressure on me!